MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBH100502A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.Examination of the returned device revealed the following: the deployment knob, deployment line, and the delivery catheter were returned; the deployment line was fully intact though it appeared to have been broken as there were two single fibers on the end of the deployment line; the deployment line was approximately 170cm including the single fibers which were 10cm and 17cm; the remainder of the device appeared unremarkable.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported to gore: the av/dialysis patient presented for central venous and cephalic arch stenosis treatment.The gore® viabahn® endoprosthesis (viabahn) was advanced to the treatment site in the cephalic arch and deployed without issue.However, the deployment line remained attached to the viabahn.The doctor, on a separate wire, advanced a 10x4 mustang¿ balloon into the viabahn and inflated it to full size.This fixated the viabahn allowing the doctor to pull the deployment line while his assistant pushed on the balloon.The combination of simultaneously pushing the balloon and pulling the deployment line freed the deployment line.The deployment line was removed from the patient.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: examination of the returned device revealed the following: the deployment knob, deployment line, and the delivery catheter were returned; the deployment line was fully intact though it appeared to have been broken as there were two single fibers on the end of the deployment line; the deployment line was approximately 170cm including the single fibers which were 10cm and 17cm; the remainder of the device appeared unremarkable.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8817710
Report Number2017233-2019-00546
Device Sequence Number343442
Product Code PFV
UDI-Device Identifier00733132623211
UDI-Public00733132623211
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2020
Device Catalogue NumberVBH100502A
Device Lot Number16561039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR